MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-65-150-120-P6
Medical Device Problem Codes Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, mildly tortuous popliteal artery lesion with 80% restenosis.A 6.5 x 150 mm supera self-expanding stent was implanted.However, the thumbslide was not retracted, and levers were not locked.Therefore, the stent became extremely elongated, and the nose cone was separated from the delivery system after removing the device from sheath.A snare was used to remove the separated tip from the distal popliteal artery.An additional device was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported stretched stent was unable to be replicated in a testing environment due to the condition of the returned device (stent previously deployed and not returned).Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, after the supera self-expanding stent was implanted, the thumbslide was not retracted, and levers were not locked.It should be noted that the supera peripheral stent system instructions for use (ifu) states: prior to removal of the delivery system, ensure the supera stent is completely deployed, the thumb slide is retracted the system lock and deployment lock are locked (in the path of the thumb slide).The investigation determined the reported difficulties appear to be related to deviation of the ifu and subsequent circumstances of the procedure as it is likely that failing to retract the thumbslide and re-lock the levers resulted in the tip of the supera to not be fully retracted back into the distal sheath, resulting in the tip of the device to be caught on the deployed stent during removal; thus inadvertently elongating the stent and separating the nose cone from the delivery system, ultimately resulting in the reported stretched stent and reported/noted material separation.Manipulation of the compromised device during removal likely resulted in the noted device damages (bunched and kinked tip jacket, bent tip).Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017 - failure to follow steps / instructions.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key25096163
Report Number2024168-2026-01832
Device Sequence Number14722254
Product Code NIP
UDI-Device Identifier08717648226328
UDI-Public(01)08717648226328(17)271130(10)5120161
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS-65-150-120-P6
Device Catalogue NumberS-65-150-120-P6
Device Lot Number5120161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown